A Representation for Intransitive Indifference Relations

Emel Filiz Ozbay and Erkut Y. Ozbay, Mathematical Social Sciences 50(2), 202-214, September .


Binary relations representable by utility functions with multiplicative error are considered. It is proved that if the error is a power of utility then the underlying binary relation is either an interval order, or a semiorder. Moreover, semiorders can be characterized among interval orders by the magnitude of the power of utility that is used in the form of error function.

Links to Researchers